MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G50787
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pro code = dqx.Per the initial reporter, the device will not be returned.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, a patient of unknown gender or age, was undergoing a peripheral artery disease (pad) angioplasty leg procedure.Two approach cto microwire wire guides from different lots were used and both tips started to unravel during entry and manipulation through a.014 cxi crossing catheter.The tips were still intact but partially separated.Right leg femoral was the access point where the devices were introduced.Heavy calcification was present in vessel to be treated.A third cto wire was used without any issues.The procedure was completed with no patient adverse effect or additional procedures required.Please see report reference number 1820334-2019-01135 for the other device mentioned here.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿this wire guide is a delicate instrument and should be handled carefully; forceful angulation should be avoided.The wire guide should be advanced only when visualizing the tip of the wire guide fluoroscopically.The wire guide should not be torqued without evidence of corresponding movement of the distal tip.¿ the ifu also states, "upon removal from package, inspect the product to ensure no damage has occurred." with these reviews, cook has concluded that there are appropriate controls in place to address the reported failure.Based on the information provided and no product returned, investigation has concluded that this event cannot be traced to the device but rather to the patient¿s anatomy.Reportedly, the patient¿s anatomy presented with severe calcification.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8604610
Report Number1820334-2019-01136
Device Sequence Number11305111
Product Code DQX
UDI-Device Identifier00827002507876
UDI-Public(01)00827002507876(17)221013(10)9359549
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2022
Device Model NumberG50787
Device Catalogue NumberCMW-14-190-12G
Device Lot Number9359549
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1